Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Oct 1, 2021, 7:04 PM CDT for Hockley County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2021, 7:04 PM CDT (00:04 UTC)
- Expired
- Oct 1, 2021, 7:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Lubbock, TX
- Hail
- 0.25 in
- Wind
- 50
County Hockley County, TX
The radar
The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
370
WWUS84 KLUB 020004
SPSLUB
Special Weather Statement
National Weather Service Lubbock TX
704 PM CDT Fri Oct 1 2021
TXZ028-033-034-020030-
Hockley TX-Cochran TX-Lamb TX-
704 PM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of northeastern
Cochran, northwestern Hockley and southwestern Lamb Counties through
730 PM CDT...
At 703 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Morton, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...West Texas Mesonet. At 650 PM, a wind gust of 48 mph was
measured at the mesonet near Morton.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pep.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3382 10272 3382 10262 3386 10262 3388 10242
3362 10245 3369 10275
TIME...MOT...LOC 0003Z 270DEG 13KT 3374 10267
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
SINCAVAGEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Oct 1, 6:30 PM CDT, 34 minutes earlier.
Area forecast discussion, Oct 1, 6:30 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 630 PM CDT Fri Oct 1 2021 .AVIATION... Scattered SHRA/TSRA currently west of KLBB and KPVW is gradually evolving into broken lines, with a mean convective movement to the east and northeast at around 25 kt. Locally heavy rainfall may result in brief reductions in VSBY at KLBB and KPVW, in addition to erratic, strong wind gusts at the surface. Convection remains low-topped, though hail up to one inch will be possible aloft and a convective SIGMET remains in effect. 2305Z PIREP out of KLBB reported MOD turbulence at FL240. SHRA/TSRA will affect KCDS a few hours after KLBB and KPVW. There exists the possibility of CIGs cratering into MVFR/IFR at KLBB and KPVW overnight, in addition to the potential for patchy fog. Confidence on fog materializing remains low; however, should this come to fruition, IFR/LIFR VSBY will be possible through sunrise. VFR will prevail at all three terminals by late Saturday morning with light northwesterly winds. Sincavage && .PREV DISCUSSION... /issued 414 PM CDT Fri Oct 1 2021/ SHORT TERM... An upper level low pressure system rotating across New Mexico will eject across the northern Texas Panhandle tonight into eastern Kansas late Saturday. Before flow aloft veers and drying kicks in later tonight and Saturday, we expect another round of showers and thunder to spread through much of the area later today on the Caprock into the early morning Saturday across the Rolling Plains. As the upper level cold pool spreads over the moderate instability across the area late this afternoon and evening, storm chances will improve along with a risk for a few strong or severe thunderstorms as noted by the Storm Prediction Center in its Day 1 Convective Outlook. Solutions are in decent agreement moving storms from the Sacramento Mountains across the Pecos divide into the Texas South Plains region by early this evening. Storm motion will increase from the west with a shift to the deeper layer westerly flow and also potential cold pooling from the rain-cooled outflows. Excessive rain potential may be offset by this faster storm motion but a few storms still could be capable of very heavy rain until this system departs. Low level moisture will be last to depart, amd may require much of Saturday morning to dry out before a sunnier afternoon follows. Temperatures Saturday should warm several degrees over today. RMcQueen LONG TERM... Quiet weather ahead for the end of this weekend and through the upcoming work week. The system that brought rain the last couple of days will exit northeast, where another disturbance will spin-off off and dive south, eventually stalling over the southeast CONUS for much of next week. As a result, as mentioned in the previous forecast, a short wavelength but high amplitude ridge will be the buffer between a developing low over the SE Pacific and the one over the SE CONUS. We will remain dry through most, if not all of next week with seasonably pleasant temperatures. Highs will climb slightly above normal late in the week as the ridge axis shifts east of us and a somewhat warmer airmass builds in, out ahead of the Pacific low that eventually gets absorbed by the Polar Jet well to our west and north. Overnight lows will continua their pleasant cooling trend. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 09
Hazardous weather outlook, Oct 1, 7:01 PM CDT, 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 701 PM CDT Fri Oct 1 2021 TXZ021>044-030015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 701 PM CDT Fri Oct 1 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. Widespread showers and thunderstorms will affect most of the Caprock and Rolling Plains through early Saturday morning. Locally heavy rain rates will be possible with total accumulations around one inch, which may result in localized, minor flooding. Isolated strong wind gusts up to 50 mph and small hail to around dime size will be possible from the strongest storms as well. Patchy fog, perhaps dense in a few locations, may develop across the Caprock after thunderstorm activity ends. Reductions in visibility may make driving difficult. Any fog that does develop should begin to diminish a few hours after sunrise Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 1, 7:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
704 PM CDT Fri Oct 1 2021
TXZ028-033-034-020030-
Hockley TX-Cochran TX-Lamb TX-
704 PM CDT Fri Oct 1 2021
...A strong thunderstorm will impact portions of northeastern
Cochran, northwestern Hockley and southwestern Lamb Counties through
730 PM CDT...
At 703 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Morton, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...West Texas Mesonet. At 650 PM, a wind gust of 48 mph was
measured at the mesonet near Morton.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pep.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3382 10272 3382 10262 3386 10262 3388 10242
3362 10245 3369 10275
TIME...MOT...LOC 0003Z 270DEG 13KT 3374 10267
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SINCAVAGENearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.